# SDR 2022FA0000622

- Difficulty date: October 9, 2022
- Submitted: October 17, 2022
- Operation: General aviation
- Aircraft: N4305N
- Make and model: Piper PA-28-236
- Aircraft serial: 288311020
- Aircraft time: 4,913 hours
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: ATF421
- Part serial: 13404226
- Condition: Damaged
- Location: Governor
- Part time: 229 hours
- Component: Propeller Contr, PCU5000
- Component part number: ATF421
- Stage of operation: AP
- How discovered: V
- Nature of condition: R, Z
- Precautionary procedure: A, B, L

## Discrepancy

DURING APPROACH TO LANDING, ENGINE DECREASED RPM UNCOMMANDED, PILOT NOTICED OIL COMING OUT OF THE COWLING ONTO THE WINDSHIELD. PILOT MADE AN UNEVENTFUL LANDING, TAXIED TO THE RAMP, SHUT DOWN, AND OBSERVED MASSIVE AMOUNTS OF OIL COMING OUT OF THE COWLING. DISCOVERED 1/2" TO 3/4" HOLE IN THE BOTTOM OF THE PROPELLER GOVERNOR, IN THE AREA OF THE FLY WEIGHT HOUSING. PN ATF-4-21 S/N 13404226. INSTALLED ON 3/2/2021 NEW.  PROPELLER GOVERNOR ACCUMULATED 228.9 HOURS SINCE INSTALLATION. UNIDENTIFIED FAILURE RUPTURED A HOLE INTO THE GOVERNOR HOUSING CAUSING A MASSIVE OIL LEAK.
